Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

What is the treatment for painful shoulder and tingling sensation in right arm?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 8460 Questions
My right shoulder is painful...may have hurt it lifting weights. I also have periodic tingling sensations in my right arm
Posted Fri, 3 Jan 2014 in Bones, Muscles and Joints
Answered by Dr. Michelle Gibson James 45 minutes later
Brief Answer: musculoskeletal pain Detailed Answer: HI, thanks for using healthcare magic If the pain in the shoulder started soon after a weight lifting session, then,as you indicated, it is likely related. Inflammation or injury to the muscles and tendons are potential problems in strength training. Other causes of shoulder pain would be: arthritis, fracture, dislocation, frozen shoulder Treatment would entail resting the area involved, applying cold packs and the use of anti inflammatory pain killers such as aspirin, naproxen, cataflam, ibuprofen. This type of medication should always be used on a full stomach. In terms of the tingling- if it started at the same time as the shoulder pain , it is likely related. Pain in one aspect of the limb can result in increased sensitivity of pain receptors resulting in abnormal sensations. It can also occur if there is any swelling at the shoulder that is affecting the nerve or blood supply. It would then resolve with the shoulder pain. If it started prior then it is possibly related to either the nerve or blood supply. Disturbance or abnormal function of any of these would cause tingling. This can determined by physical assessment by your doctor. The treatment would vary depending on the cause. I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor